| Catalog Number |
305917 |
| Medical Device Problem Code |
Packaging Problem (3007)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/22/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter phone #: (b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported by the customer that 2 of the bd safetyglide¿ needle only, 21 g x 1 1/2 in.Are damaged and have holes in the packaging.The following information was provided by the initial reporter: we hereby inform you that the packaging of the needles is damaged and there are holes in the packaging.
Event or Problem Description
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 28-dec-2022.H6: investigation summary: it was reported the distance of the perforation in the packaging is irregular and there are holes in the packaging.To aid in the investigation, thirty-one blister packages containing safetyglide needles and five photos were received for evaluation by our quality team.Two photos displayed safetyglide needles in a packaging blisters that were being measured by a ruler.One was approximately 3.1cm in width, and the other was approximately 2.8cm in width.Per product specification, the requirement is that the graphics of the unit packaging are not cut off or missing.All the required information is present and legible on the packaging.The reported concern of irregular packaging is not a defect per our product specification.In additional photos, two photos displayed strips of five blister packages from cavities thirty-one through thirty-five and twenty-six through thirty.Cavities twenty-six through thirty all exhibited a clearly damaged package that resulted in the needle puncturing through the top web.Cavities thirty-one and thirty-two exhibited the condition as well with holes and tears being visible due to the reported issue.Cavities thirty-three through thirty-five appeared to still be sealed properly.A visual inspection was performed on the samples received and the samples received matched the conditions in the photos.Each sample was then tested for bottom web thickness against internal specification and yielded acceptable minimum thickness requirements.The observed top web puncture or package damaged conditions were non-conforming per product specification.For the hole in the packaging defect, this is generally a result of a poor form being made, then having the needles loaded and sealed on the poor form.A device history record review was completed for provided material number 305917, lot number 1266753.The review revealed all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.The preceding and succeeding batches were also reviewed with no relevant findings or quality notifications related to the complaint defect.Batch 1266753 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Technician log reviews, production database reviews, machine evaluations, and personnel interviews of machine technicians were performed as part of this investigation.Production databases did reveal that the unit that loads packages with needles was experiencing ¿needle drops.¿ these needle drops can potentially lead to incorrect nesting of the product inside the unit packaging.The forming vacuum and plugs were examined and found to be functioning properly along with the calibrated gauge attached to it.Additionally, every shift the forming vacuum pressure is required to be recorded as part of in-process parameter checks.During production of the complaint batch the forming vacuum was found to be recorded within specification.All other process parameters loosely or closely associated with the forming of the package were also noted to be within specification.Since physical samples were not received a true evaluation of the form could not be performed via a web thickness test.There is a detection method setup on the packaging machinery to react and stop the machine when parts that do not sit properly in their packaging blister are presented to it.This mechanism was examined and found to be improperly setup.Improper setup can lead to potentially high or incorrectly loaded product being left in packaging blisters and processed through the sealing station.Potential root cause for the damaged unit packaging is associated with the improper setup of the detection method for detecting high product and of the loading mechanism dropping parts or not placing them properly during batch manufacturing.